iCliniq logo

Ask a Doctor Online Now

HomeAnswersGeneral MedicineinsomniaWhat should be the next step if I develop panic attacks along with insomnia?

What should I do to overcome insomnia with panic attacks?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At November 12, 2021
Reviewed AtSeptember 6, 2023

Patient's Query

Hello doctor,

I am a 53-year-old female. My height is 5'25", and my weight is 143.30 Ibs. I developed insomnia five years ago, and I could not sleep on my own. I believe I was suffering from health anxiety. So, my doctor suggested taking the tablet Mirtazapine to induce sleep which I took for some period. After a year of discontinuing the tablet Mirtazapine, I got psychological counseling, and since then, my sleeping has been fine with an occasional restless night. In the past few weeks, I have been experiencing panic attacks; I panic while I start to sleep, my heart pounds, I feel some sensation over my chest, and tingling sensations all over my body. This causes me to be very alert, and it takes a long time to feel sleepy again after that.

My main concern is what my next steps should be?

Kindly help.

Answered by Dr. Vishal Patidar

Hello,

Welcome to icliniq.com.

Thank you for writing, and I can understand your concern.

I will advise you not to stress as your condition is probably due to stress or anxiety. But to cover our bases, I will recommend you to check your blood pressure, RBS (random blood sugar), ECG (electrocardiogram), CBC (complete blood count), and biochemical blood analysis.

Do you have any comorbidities like diabetes, hypertension, or thyroid issues?

For now, I suggest you take tablet Alprazolam 0.25 mg once a day after dinner for three days.

Thanks.

Patient's Query

Hello doctor,

Thanks for the reply

I have no co-morbidities. I will make an appointment to have the tests you recommended. Whenever I have my blood pressure taken, it is generally good, but sometimes on the low side.

Regards.

Answered by Dr. Vishal Patidar

Hello,

Welcome back to icliniq.com

Kindly take the prescribed medicne and let me know if it helps you. And revert with reports of all the investigations.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Vishal Patidar
Dr. Vishal Patidar

General Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

General Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy